MAUDE Adverse Event Report: LUMENIS LTD LUMENIS SLIMLINE 200 D/F/L; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD LUMENIS SLIMLINE 200 D/F/L; POWERED LASER SURGICAL INSTRUMENT
Model Number 1911-07
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Burn(s) (1757); Laceration(s) (1946)
Date of Event 05/28/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during handling of this fiber laser, the fiber snapped and burned the hand of the nurse.It was said that the nurse was reported be in good condition and no further treatment was necessary.Another fiber was used to continue the case.
 
Additional Manufacturer Narrative
B5: describe event or problem and h6: patient codes have been updated.There was no device available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported patient symptoms are a known risk associated with implant of these devices as indicated in the instructions for use (ifu).Based on the information available, a conclusion code of known inherent risk of device was assigned to this investigation.
 
Event or Problem Description
It was reported that during handling of this fiber laser, the fiber snapped and pierced the hand of the nurse.It was said that the nurse was reported be in good condition and no further treatment was necessary.Another fiber was used to continue the case.
 
Additional Manufacturer Narrative
There was no device available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported patient symptoms are a known risk associated with implant of these devices as indicated in the instructions for use (ifu).Based on the information available, a conclusion code of known inherent risk of device was assigned to this investigation.
 
Additional Manufacturer Narrative
Based on the information available, there was no device available for analysis.However, the information provided states there was an error by the nurse when handling the fiber.It is probable that the handling of the fiber by the nurse led to the fiber break and subsequent burn to the nurse's hand.The instructions for use (ifu) states: careful handling of the fiber during setup is important to prevent fiber damage.Fiber damage may impact fiber performance.Inspect the fiber for kinks, punctures, fractures, or other damage.If the fiber appears damaged, do not use the fiber; return it to the supplier for replacement.A damaged fiber-optic cable may cause accidental laser exposure or injury to the treatment room personnel or patient, and/or fire in the treatment room.The reported patient symptom is a known risk associated with slimline fiber procedures and is noted as such in the instructions for use.The interaction between the user and device, or sample, caused or contributed to the error.This includes unintended inappropriate use of the device and incorrect sample preparation.
 
Event or Problem Description

Brand Name
LUMENIS SLIMLINE 200 D/F/L
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
ADVANCED FIBER TOOLS GMBH
bornheimer str 4
mittweida 09468
GM   09468
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19576373
Report Number2124215-2024-37219
Device Sequence Number8524933
Product Code GEX
UDI-Device Identifier07290109140261
UDI-Public07290109140261
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/13/2025
Device Model Number1911-07
Device Catalogue Number1911-07
Device Lot Number0000902303
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2024
Supplement Date Received by Manufacturer06/20/2024
08/07/2024
Initial Report FDA Received Date06/20/2024
Supplement Report FDA Received Date07/05/2024
08/28/2024
Date Device Manufactured04/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown